Hail, Adams
- When
- June 14, 12:44 PM CST
- Where
- Adams County, Loraine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.150, -91.220
Storms developed across the region north of a warm front and along various outflow boundaries. Some of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms developed across the region north of a warm front and along various outflow boundaries. Some of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 11:53 AM CST, 51 minutes earlier.
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1253 PM CDT Thu Jun 14 2018
.SHORT TERM... (Through Late Tonight)
Issued at 400 AM CDT Thu Jun 14 2018
Scattered convection across southeastern IA ahead of a shortwave
over-topping the southern Plains upper level ridge will drop
southeastward into northeast MO and west central IL early this
morning. This convection will likely dissipate later this morning,
but another round of convection can be expected across parts of
central into northeast MO this afternoon as the atmosphere
destabilizes ahead of a warm front which will be moving north-
northeastward through this area this afternoon and evening. More
humid conditions will return this afternoon and tonight as surface
winds veer around to a southerly direction after passage of the warm
front. Warmer low temperatures can be expected tonight due to the
southerly surface winds and higher surface dew points. The chance
of showers/storms will continue across west central and southwest IL
late tonight as "ridge runner" shortwaves impact this area, while
the warm front continues to shift north-northeastward through this
region.
GKS
.LONG TERM... (Friday through Wednesday)
Issued at 400 AM CDT Thu Jun 14 2018
A surface warm front is expected to track thru our forecast area on
Friday, mainly during the morning, and have maintained low PoPs for
this. Some of the more recent model runs have directed much of the
better pcpn chances to our east, where the affects of the warm front
will have more time and can see dropping these low PoPs on the next
forecast package issuance but held on to a token mentionable value
for now.
The big story is what is expected to be the first major outbreak of
high heat and humidity across portions of our region, which as
usual, will be most acute in the Saint Louis metro area. An upper
level RIDGE will build in on Friday and maintain its dominant
position thru at least Sunday, and probably into Monday. This will
keep any cold fronts locked up to our north with a steady south to
southwest surface flow during this period. Daytime max temperatures
will be in the 90s, with the highest temperatures expected in the
typical heat island of the Saint Louis metro area and with the
hottest days on Saturday and Sunday where the upper RIDGE will be
most dominant. Dewpoints in the lower 70s for much of the region
will yield max heat index values around 105F each day in the Saint
Louis metro area, tapering to around 100F for other areas. Based on
this, have went ahead and issued a Heat Advisory for the Saint Louis
metro area with possible expansion to other areas.
Monday also looks good for extreme heat at first glance but
additional moisture and an upper level disturbance from the south
could begin to influence the weather with respect to clouds and rain
and so there is a notable drop in confidence on this day, besides
being 96 hours out.
Models are in decent agreement on breaking down this upper RIDGE's
grip on our area heading into Tuesday and Wednesday with a surface
cold front dropping down and an increase in rain chances as a
result.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018
Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.
SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.
Deitsch
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
Saint Clair IL.
&&
WFO LSXHazardous Weather Outlook National Weather Service Saint Louis MO 433 AM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 433 AM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms. Widespread severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
Special Weather Statement
National Weather Service St Louis MO
103 PM CDT THU JUN 14 2018
MOZ018-019-026-141845-
Knox MO-Lewis MO-Shelby MO-
103 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SHELBY AND LEWIS COUNTIES
UNTIL 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger to near La Plata. Movement was
southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Edina, Clarence, La Belle, Shelbyville, Lewistown, Ewing, Knox City,
Greensburg, Plevna, Steffenville, Colony, Hurdland, Novelty, Baring,
Bethel, Monticello, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4030 9195 4026 9193 4025 9150 3999 9160
3994 9187 3978 9191 3964 9228 3967 9230
3995 9229 3996 9234 4027 9235 4031 9230
TIME...MOT...LOC 1802Z 324DEG 30KT 4043 9204 4008 9249
CarneyPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND GST NOVELTY 40.01N 92.21W
06/14/2018 M43 MPH KNOX MO MESONET
MISSOURI MESONET.
&&
JPGSpecial Weather Statement
National Weather Service St Louis MO
122 PM CDT THU JUN 14 2018
ILZ095-096-MOZ019-027-141900-
Brown IL-Adams IL-Marion MO-Lewis MO-
122 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...BROWN...EASTERN MARION
AND EASTERN LEWIS COUNTIES UNTIL 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ferris to near Warsaw to 7 miles north of
Lewistown. Movement was southeast at 40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Quincy, Hannibal, Palmyra, Canton, Quincy Regional Airport, Mount
Sterling, Camp Point, Payson, Mendon, La Grange, Clayton, Golden,
Fall Creek, Beverly, Buckhorn, Maywood, Adams, Kingston, Burton and
Ursa.
This includes Interstate 172 between exits 2 and 19.
This also includes Wakonda State Park and Siloam Springs State Park.
LAT...LON 4025 9151 4020 9150 4019 9091 4011 9091
4010 9070 4008 9070 4008 9067 4005 9067
4003 9061 3998 9060 3998 9054 3985 9059
3984 9092 3977 9092 3976 9136 3973 9137
3970 9133 3968 9144 3969 9146 3995 9166
TIME...MOT...LOC 1821Z 300DEG 35KT 4043 9120 4027 9139 4019 9176
CarneyThe Lincoln radar (KILX), 160 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds blew down 3 trees between 5th and 8th Streets. Also, a large tree was blown down onto a house near the intersection of South 24th Street and Payson Road.
Thunderstorm winds blew down a large tree across Illinois Route 96 just east of Hull.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767414, 767419, 767416.